Trying to recover from a c.diff infection

Posted by acres @acres, Apr 12, 2016

I am trying to recover from a c.diff infection. This started with taking clindamycin in mid January and 3 days later I became ill with diarrhea and felt sick, loss of appetite etc…Went to the er twice, tested negative for c.diff on my 2nd visit. The Dr. told me to take imodium to rest my colon since I tested negative. That evening I had diarrhea and took the Imodium. Became constipated with pain lower right side. I went to a GI dr. pleading for help, I did another stool test and it came back positive for c.diff. I tried flagyl but could not tolerate the side effects. Tried vancomycin for 10 days. Did not work. Tested positive again, Went to a new gi doctor who prescribed dificid for ten days. I am 31 days post dificid and I have almost constant gut rumbling and urge to go. My 1st bm in the morning is usually semi normal, but after that they are always either pencil thin and or small pieces (2 to 5 times a day). This has been my routine since the vancomycin. I do not get dull blown diarrhea….. My dr. wants me to have a colonoscopy but I an scared that the cleansing will wipe out all my good flora. I currently take 2 florastor pills and 1/2 vsl3 per day. I eat fermented pickles for the probiotics as well….. I have many food intolerances since this whole mess began (fiber, many vegatables, dairy). I also have a strange taste in my mouth most of the time, have very little energy and fight with depression. My primary gave me Xanax .25 but I only take them at night when I cannot sleep…… Went to a nutritionist who put me on a no wheat, soy, dairy, gluten diet. Does not seem to be helping or hurting. I lost 20 pounds and cannot gain any weight (I weigh 120 at 5’7″)… I am thinking it might be sibo, or candida but cannot find a dr. to test for these….I am in the right place for help or advice ? The urge to go is awful and limits my once active lifestyle…..
Thank you, Scott

I am having the same problem getting my gut somewhat normal after Cdiff. I relapsed 4 times after treatment. Mine was also caused by clindamycin given to me for a severe sinus infection. I took Flagyl first & got better for a few days. I was sent to a GI who put me on vancomycin. I thought I was better because I went 10 days seeming ok for 10 days after finishing 10 days of that. I was very sick that time & had to be taken to the hospital by ambulance. I couldn’t even stand. I got diarrhea at night on the Saturday before Christmas & had the diarrhea at least 40 times & couldn’t even get back to bed. My my husband called my son who came to try & help him get me to the ER. I was passing out & couldn’t stand so they couldn’t get me there safely. We called the Dr on call for my GI & he said call an ambulance immediately. As soon & they for here they started an IV & left immediately. My BP was very low but started up when the fluids started. The Er gave me Dificid. I did well with that & again I thought I was going to be ok. I went 32 days then another relapse. Out of other options I had an FMT. I had mine via endoscopy down through my stomach into my small intestine. My GI said if I relapse again he’ll do another one via colonoscopy. I’m 32 days post FMT. & my stools still aren’t normal. I either get constipated & have to take miralax for a couple of days, then I’ll have several BM’s a day. Not diarrhea, but soft small thin pieces. When I eat anything except soft foods I have problems. I’m about to start Florastor. I’ve been drinking Kefir & eating yogurt everyday. I’m just praying I don’t relapse again. My GI is going to test an another month unless I get sick again. Everyone I talk to that has had Cdiff says it destroys your gut very badly & it takes a long time to get to a normal. Some say a year or more. I’m depressed over this because I weigh 85 pounds after loosing 20 pounds. I am desperate to gain some weight. This is such a bad thing. I wish they could come up with something to help all of us. Also my I say I’m 71 & have heart issues also. I hope you can get help, but maybe you are going to have to be patient like they want me to & that’s so hard. I’m praying for you & all of us.

REPLY

I posted this morning about my experience with Cdiff. It was under acres. It’s disappeared. This has happened before. It was informative & I know I like to read others experiences. I hope a moderator will tell me where my posts are going.

REPLY
@sandyabbey

I am having the same problem getting my gut somewhat normal after Cdiff. I relapsed 4 times after treatment. Mine was also caused by clindamycin given to me for a severe sinus infection. I took Flagyl first & got better for a few days. I was sent to a GI who put me on vancomycin. I thought I was better because I went 10 days seeming ok for 10 days after finishing 10 days of that. I was very sick that time & had to be taken to the hospital by ambulance. I couldn’t even stand. I got diarrhea at night on the Saturday before Christmas & had the diarrhea at least 40 times & couldn’t even get back to bed. My my husband called my son who came to try & help him get me to the ER. I was passing out & couldn’t stand so they couldn’t get me there safely. We called the Dr on call for my GI & he said call an ambulance immediately. As soon & they for here they started an IV & left immediately. My BP was very low but started up when the fluids started. The Er gave me Dificid. I did well with that & again I thought I was going to be ok. I went 32 days then another relapse. Out of other options I had an FMT. I had mine via endoscopy down through my stomach into my small intestine. My GI said if I relapse again he’ll do another one via colonoscopy. I’m 32 days post FMT. & my stools still aren’t normal. I either get constipated & have to take miralax for a couple of days, then I’ll have several BM’s a day. Not diarrhea, but soft small thin pieces. When I eat anything except soft foods I have problems. I’m about to start Florastor. I’ve been drinking Kefir & eating yogurt everyday. I’m just praying I don’t relapse again. My GI is going to test an another month unless I get sick again. Everyone I talk to that has had Cdiff says it destroys your gut very badly & it takes a long time to get to a normal. Some say a year or more. I’m depressed over this because I weigh 85 pounds after loosing 20 pounds. I am desperate to gain some weight. This is such a bad thing. I wish they could come up with something to help all of us. Also my I say I’m 71 & have heart issues also. I hope you can get help, but maybe you are going to have to be patient like they want me to & that’s so hard. I’m praying for you & all of us.

Jump to this post

@sandyabbey , I still see your post from this morning..Not sure why you can't.

REPLY
@sandyabbey

I am having the same problem getting my gut somewhat normal after Cdiff. I relapsed 4 times after treatment. Mine was also caused by clindamycin given to me for a severe sinus infection. I took Flagyl first & got better for a few days. I was sent to a GI who put me on vancomycin. I thought I was better because I went 10 days seeming ok for 10 days after finishing 10 days of that. I was very sick that time & had to be taken to the hospital by ambulance. I couldn’t even stand. I got diarrhea at night on the Saturday before Christmas & had the diarrhea at least 40 times & couldn’t even get back to bed. My my husband called my son who came to try & help him get me to the ER. I was passing out & couldn’t stand so they couldn’t get me there safely. We called the Dr on call for my GI & he said call an ambulance immediately. As soon & they for here they started an IV & left immediately. My BP was very low but started up when the fluids started. The Er gave me Dificid. I did well with that & again I thought I was going to be ok. I went 32 days then another relapse. Out of other options I had an FMT. I had mine via endoscopy down through my stomach into my small intestine. My GI said if I relapse again he’ll do another one via colonoscopy. I’m 32 days post FMT. & my stools still aren’t normal. I either get constipated & have to take miralax for a couple of days, then I’ll have several BM’s a day. Not diarrhea, but soft small thin pieces. When I eat anything except soft foods I have problems. I’m about to start Florastor. I’ve been drinking Kefir & eating yogurt everyday. I’m just praying I don’t relapse again. My GI is going to test an another month unless I get sick again. Everyone I talk to that has had Cdiff says it destroys your gut very badly & it takes a long time to get to a normal. Some say a year or more. I’m depressed over this because I weigh 85 pounds after loosing 20 pounds. I am desperate to gain some weight. This is such a bad thing. I wish they could come up with something to help all of us. Also my I say I’m 71 & have heart issues also. I hope you can get help, but maybe you are going to have to be patient like they want me to & that’s so hard. I’m praying for you & all of us.

Jump to this post

Why are you waiting to start Florastor? I think the S. Boulardii has really helped me. Although my BM's are far from normal and I'm never constipated after my 4 bouts of Cdiff last year.

REPLY
@sandyabbey

I posted this morning about my experience with Cdiff. It was under acres. It’s disappeared. This has happened before. It was informative & I know I like to read others experiences. I hope a moderator will tell me where my posts are going.

Jump to this post

I'm can view your post.

REPLY
@pines

I'm can view your post.

Jump to this post

I can still see your post from this morning sandyabbey

REPLY
Please login or register to post a reply.